# SDR CA131202017

- Difficulty date: November 18, 2013
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Frchld SA227DC
- Aircraft time: 8,202 hours
- Engine: Garrtt TPE33112UHR
- System (JASC): 7240 · Turbine Engine Combustion Section
- Part: Plenum
- Part number: 310166812
- Condition: Cracked
- Location: Combust Chamber
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

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
